Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: GABITRIL (tiagabine) new anti-anxiety drug????? MB

Posted by Mitch on December 29, 2001, at 8:36:28

In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug????? Mitch, posted by MB on December 28, 2001, at 23:14:07

> What about Neurontin + Adderal and just increase your Kolopin dose until the anxiety from the Adderall is tolorable? Or does increasing the Klonopin too high cause other problems? Klonopin can make you depressed, can't it?


You bring up something that I had thought about since that experiment. I was just taking Neurontin+Adderall (nothing for panic). It seems that everytime I try to get off a serotonergic med I start getting very, very, anxious. And that anxiety keeps me so preoccupied (OCD-like), I become somewhat socially chilly and unspontaneous. Then, that sets the stage for panic to creep back in. Everything else is just fine however. I slept excellent-not too much or little, no interrupted sleep. I was focused all day long and not drowsy, yawning, forgetting where I was at work, etc. Everything was just a bunch of little tasks to complete, one at a time-no procrastinating. Time even had this very discrete "unitized" feel about it-I did't have any *big* ideas really, just a lot of smaller task-oriented ideas-no hypomania or grandiosity. I didn't experience *any* mood cycling at all. Ordinary everyday events didn't seem *boring* any more-it was just stuff to do. That's when my pdoc was convinced I had ADHD (but still believed I was also atypical bipolar). The problem is I need some form of serotonergic med for my anxiety probs., but antidepressants trigger cycling. I wonder if Neurontin+pstim+Klonopin (mildly serotonergic) or Neurontin+pstim+Lithium would do the trick??

> Oh, by the way, what do you mean about the Adderall making you robotic?

That is a term I picked up from reading about ADHD and children taking stimulants for it. It is a mild form of "sterotyped" behavior. It is somewhat "tic-like" in the sense that you "go through the motions" in a very literal deliberate way that doesn't seem "normally spontaneous". But, without the pstim I would often start several different things at once and be stopping, and starting them all to try to get them done and fail at most of them, and then forget half of what I was going to accomplish! (that would be an ineffecient silly form of spontaneity-the opposite).

> Yeah, I am starting to pull out of a very depressed place. My cycling seems to have periods of three days or less (is that possible, or is rapid cycling like that merely situational?) I'm feeling much better now. The caffeine withdrawal is subsiding. I can already tell that this Trileptal is going to be better than the Gabitril. Although I'm only at 100 mg at night (for the time being) I think I can tell it's more tolorable. I'm almost thinking it might have some AD properties...although this morning I was afraid it was making me crash. Maybe I'm just cycling. Hmmm. At least I don't feel like I'm on PCP with my head in a cocoon!!
>
> MB
>

My mood cycling is approximately 20 days. There are people that have cycles in less than 48 hrs (ultra-rapid cyclers). As far as the situational element of it goes-you can figure that out by mood-charting (faithfully). You will see the pattern emerge. I thought a lot of my cycling was situational-but when I got the paper and pencil out and start keeping track-a very persistent pattern emerged. That is an entity that is separate from the seasonal depressions. It still happens-it is just the "baseline" drops considerably.

I definitely experienced an AD+improved attentional effect from the Trileptal. That "crash" is probably the short half-life of the Trileptal (you need to take it two-three times a day to keep a fairly steady level). Go slow on the titration! It sounds like your pdoc has figured out that you are going to be a little med-sensitive-that's a good sign.
good luck,

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:86944
URL: http://www.dr-bob.org/babble/20011222/msgs/88139.html